8 day post ablation..... sedation versus GA

So still experiencing chest pain despite the extra colchcine. Definitely feels like it is my from osophogus so sure Bob is right and it is heat transfer. Still not doing a great deal as not a lot of energy!

No AF thankfully but am taking 100 mg flecainide twice daily test will be when reducing it I suppose but hey there's no rush!!

Stayed on 3mg of warfarin despite the clinic saying to reduce ....had INR this morning of 2.4 so they agreed I was taking the correct amount!

I am definitely taking longer to recover and far more uncomfortable after GA than after my last ablation which was with sedation! Any other views on this?

Will post again in a couple of days with progress....Good night all!

12 Replies

  • I would agree with you......much longer to recover after GA and uncomfortable. My first two were sedation 4/4.5 hrs and third shorter one with GA

    Hope you'll be feeling better soon

    Best wishes


  • I've had three ablations, my first two under sedation (3&6hrs) and to be honest after my third 6 weeks ago with GA (5hrs) I recovered a lot quicker.

    Perhaps it depends on just how much work they do each time on the heart.

    I hope you soon feel better.


  • I had a GA because the EP said that he wanted an anaethetist to look after me whilst he concentrated on the ablation. He further explained that it was because of my weight. I am a 6' tall woman with big bones and am probably a stone or so overweight. Patently a GA is going to cost considerably more.

    Regarding the reduction of flecainide. Do it very, very slowly with careful monitoring of how your body is reacting. Then keep a reserve for use as a pip. 100 is effective within 2 hours for me.

  • I was taken off Flecainide 200 mg daily on the day of my ablation and haven't touched it again, yet!

  • How long had you been taking it and how are you without it I am really keen to reduce mine? After my 1st ablation I was told to just take it if required this time told to stay on it!!! ? Really interested to know how you're doing ?


  • Sorry about the delay in replying. I was on Flecainide for almost twenty years, gradually building up from 50mg bd to 100 bd plus extra for pip when needed. At the end this meant that I was taking the maximum dose of 300mg every other day. I had started to have side effects so was very glad to get off it.

    I have not looked back after the ablation but am trying to stay fit (walk an average of 4 miles per day), also careful with diet, alcohol and caffeine


  • Thanks for that Peter. I started a fitness routine 12 months ago and with some determination found I was able to run, only about 2.5k every other day...Did do my first 5k just before this last ablation! I am now 2 weeks post and wondering if I might be up to starting again! Problem is I don't feel brilliant first thing and this is the time I usually run!! Starting back to work as well this morning!!!

    Going to reduce my flecenaide room 100 bd to 50bd in another 2 weeks did you have any problems with coming off initially?

    Thanks for info


  • I just came off it completely the day after my ablation. Had no problems.


  • I had 2 previous ablations under sedation then I had an ablation under GA 4 months ago and could hardly swallow and was in awful pain after. Expected to be in hosp 1 day, stayed in for 6 !! I had scans (no mri as have a pacemaker). They found I had a large oesophageal haematoma, from the T O E (trans oesophageal electrocardiogram). And a pleural and cardio effusion. So they said O H would take some time to heal, taking omeperazole still and ended up on high doses of steroids for effusions. Heart still not settled. Ep said more to do still. (Perhaps not ). Took ages to be able to eat again, at least I lost 7lbs ha ha.

    So I think you need to have a scan on your oesophagus. They wanted to do a gastroscopy but I refused, couldnt stand thought of any more pipes in my oes. Scan showed problem well enough.

    Good luck hope it settles. Can you take some omeperazole to see if it helps.

  • Oh my goodness that all sound horrendous you must have been in agony? I do hope all has resolved now?

    I am taking Lansoprolol already and fortunately not having problems with eating! I think I just need to be patient and let everything settle down! Have managed a 3 hour outing with my granddaughter today and thoroughly enjoyed it.....Then got home and slept for 2 hours after swallowing more painkillers lol!!!

  • What is Colchine used for. I googled it and it seems tho mostly for gout. Anti uric crystals, not a painkiller. I had co drydamol for pain on discharge (fentanyl in hospital).

    Also ibuprofen to tamp down inflammation. (Although not supposed to take much due to anti coags) Have they mentioned the new anti coags. I take rivaroxaban. No blood tests as with warfarin. Much better. No varying doses.

  • You are correct I googled it too!! It is basically an anti-inflammatory. Not helping much anyway!!

You may also like...